MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Codes Inappropriate Waveform (2536); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: cath lab nurse event site postal code: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after inserting the intra-aortic balloon (iab), the arterial pressure waveform was not displayed.It was noted that the cardiosave intra-aortic balloon pump (iabp) generated a no trigger alarm.The customer connected the iab to a different cardiosave iabp, but the issue persisted.The iab was then replaced with a new one, but the same problem occurred again.The iabp was switched again with another cardiosave but this did not resolve the issue.The second iab was also removed.Since the patient was stable, no further iabs were inserted.There was no patient harm or adverse event reported.This report is for the 1st iab used in this event.A separate report will be submitted for the 2nd iab.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and traces of blood on the exterior of the catheter.A kink was found on the inner lumen within the membrane approximately 22.6cm from the iab tip.The technician attempted to insert a 0.025¿ laboratory guide wire through the inner lumen of the returned iab and found that the inner lumen was kinked and occluded.The technician was unable to clear the occlusion, however evidence of dried blood was observed at the tip of the guide wire.The condition of the iab as received indicated an occlusion and a kink in the inner lumen.An occlusion or kink in the inner lumen can cause difficulty monitoring the pressure waveform.We are unable to determine when this may have occurred.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
It was reported that after inserting the intra-aortic balloon (iab), the arterial pressure waveform was not displayed.It was noted that the cardiosave intra-aortic balloon pump (iabp) generated a no trigger alarm.The customer connected the iab to a different cardiosave iabp, but the issue persisted.The iab was then replaced with a new one, but the same problem occurred again.The iabp was switched again with another cardiosave but this did not resolve the issue.The second iab was also removed.Since the patient was stable, no further iabs were inserted.There was no patient harm or adverse event reported.This report is for the 1st iab used in this event.A separate report has been submitted for the 2nd iab under mfg report number 2248146-2023-00240.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16691351
Report Number2248146-2023-00239
Device Sequence Number7362861
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public10607567107974
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0293
Device Lot Number3000219437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE HYBRID
Patient Age85 YR
Patient SexMale
Patient Weight85 KG